Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 443, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 29, 2008, 3:43 PM CDT for Union County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 29, 2008, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:15 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 11:15 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT FRI AUG 29 2008 .DISCUSSION... VERY WARM DAY EXPECTED ACROSS THE REGION TODAY WITH HIGH TEMPERATURES ALREADY AROUND 90 DEGREES AS OF 16Z ACROSS MANY LOCATIONS. DEWPOINTS VERY BALMY ACROSS THE REGION AS WELL WITH LOWER TO 70 DEGREE DEWPOINTS AREAWIDE. 24HR TEMPERATURE CHANGES ARE CLOSE TO THIS TIME YESTERDAY WITH NO CHANGE TO A DEGREE OR TWO HIGHER AS OF 16Z. BUMPED UP TEMPERATURES A LITTLE IN THE EAST AND NORTH TO ACCOUNT FOR THE TEMPERATURE CHANGES AND ALSO ADJUSTED DEWPOINT GRIDS WHICH WILL NOT ALLOW FOR AS MUCH MIXING AS PREVIOUS DEWPOINT GRIDS SHOWED. AS A RESULT...THIS WILL RESULT IN HEAT INDEX VALUES NEAR 100 DEGREE AREAWIDE WITH VALUES NEAR 104 ACROSS THE EAST. SLIGHT CHANCE POPS FOR THE AFTERNOON LOOKS GOOD AND MADE NO CHANGES TO THE POP GRIDS. EXPECTING A VERY UNSTABLE AIRMASS ONCE AGAIN ACROSS THE REGION THIS AFTERNOON WITH CAPE VALUES AOA 4000 J/KG AND GIVEN THE HIGH PRECIPITABLE WATER VALUES THAT CAME IN ON OUR 12Z SOUNDING...DIURNALLY DRIVEN ISOLATED CONVECTION IS ONCE AGAIN EXPECTED ACROSS THE REGION. WATCHING A COMPLEX ACROSS NORTHERN ARKANSAS TRYING TO MAKE PROGRESSION OUR WAY IN WEAK NORTHERN FLOW ALOFT. FEEL LIKE ANY ORGANIZED CONVECTION SHOULD WAIT UNTIL TONIGHT ACROSS OUR NORTHERN ZONES SO WILL HIT THIS UP IN THE AFTERNOON PACKAGE DEPENDING ON WHAT COVERAGE AND INTENSITY IS LIKE COME PRESS TIME THIS AFTERNOON. UPDATE OUT SHORTLY...13. && .AVIATION... NOT MUCH TO HANG YOUR HAT ON TODAY WITH SFC WINDS L/V AND TEMPS QUICKLY RISING W/ FEW CU ATTM. HOWEVER...MOIST AND UNSTABLE AIR REMAINS IN PLACE AND POP UP SHWRS MAY OCCUR JUST ABOUT ANYWHERE. INTO THE AFTERNOON INITIAL ORGANIZATION OF ACTIVITY SHOULD HAVE A W...SW DRIFT OVER MUCH OF THE CWA BASED ON LOWER LEVEL DQUA4/WNFL1 PROFILER DATA. HOWEVER...A BIT OF NW FLOW OVER EAST TEXAS WILL FORCE ISOL CB ACTIVITY MORE TO THE SOUTH. TERMINAL COVERAGE WILL LIKELY BE SPARSE...BUT SOME AMENDMENTS MAYBE REQUIRED DURING PEAK HEATING. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 73 94 73 95 / 20 20 20 20 10 MLU 96 70 94 71 94 / 20 20 20 20 20 DEQ 95 70 94 72 94 / 20 30 20 20 10 TXK 95 72 94 72 94 / 20 30 20 20 10 ELD 96 70 95 72 94 / 20 30 20 20 10 TYR 96 73 94 73 94 / 20 20 20 20 10 GGG 95 73 94 73 94 / 20 20 20 20 10 LFK 95 72 95 72 95 / 20 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
Hazardous weather outlook, Aug 29, 12:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI AUG 29 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY ACROSS THE REGION. WHILE CONVECTION WILL REMAIN VERY ISOLATED IN NATURE...GIVEN THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE...STRONG THUNDERSTORM WIND GUSTS WILL BE POSSIBLE WITH THE STRONGER CONVECTION THIS AFTERNOON THROUGH THIS EVENING. OTHERWISE...NO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE TRACK OF GUSTAV SHOULD BE CLOSELY MONITORED DURING THE WEEKEND AND INTO EARLY NEXT WEEK. REMNANTS OF THE HURRICANE WILL BE AFFECTING THE REGION BY TUESDAY AND CONTINUE INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:59 PM CDT | Special Weather Statement | SHV | Sabine | 31 min |
| Aug 28, 8:35 PM CDT | Special Weather Statement | SHV | Natchitoches | 55 min |
| Aug 29, 5:13 PM CDT | Special Weather Statement | SHV | Ouachita | 32 min |
| Aug 29, 4:42 PM CDT | Special Weather Statement | SHV | Little River | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.